MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.0/26; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.0/26; COVERED CORONARY STENT
Model Number 434899
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Myocardial Infarction (1969)
Date of Event 06/10/2020
Type of Reportable Event Serious Injury
Event or Problem Description
The pk papyrus us covered stent system was chosen to seal a very large perforation.The perforation which occurred on a giant piece of calcium hit with a rotablator was in the proximal lad in a vessel that is occluded mid lad and in a diagonal, supplying many septals of the rca to seal the perforation bifurcation stenting was done, but the lad perforation was not fully covered by the 2nd pk papyrus placed from lm into the lad.Therefore 3rd was placed left main into cx.Due to covering the lad which was necessary to seal and survive the perforation the patient had a procedural myocardial infarction.All three pk papyrus us stents were properly deployed.There was no malfunction of the device.It is not known which of the three placed pk papyrus us, which had to be placed during the intervention to save the patients life, possibly led to procedural myocardial infarction.3 stents reported on mdr-1028232-2020-02866, and mdr-1028232-2020-02868.
 
Additional Manufacturer Narrative
Neither the complaint instrument nor the angiographic material was provided for analysis.Therefore, no technical investigation on the subject could be performed.The production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.Review of the production documentation for the product detailed above verified that the instrument was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the conducted investigations no manufacturing related root cause could be identified.It should be noted that, according to the physician, the pk papyrus us was properly deployed and the perforation was successfully sealed.There was no malfunction of the device.It should further be noted that the ifu states risk of treatment related occlusion of vital coronary artery side branches as contraindication for pk papyrus and stenting in general.

Brand Name
PK PAPYRUS US 3.0/26
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key10273863
Report Number1028232-2020-02867
Device Sequence Number11605822
Product Code NIV
UDI-Device Identifier07640130447271
UDI-Public07640130447271
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number434899
Device Catalogue NumberSEE MODEL NO.
Device Lot Number09192034
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/15/2020
Supplement Date Received by Manufacturer09/04/2020
Initial Report FDA Received Date07/14/2020
Supplement Report FDA Received Date09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;